December  2011, 31(4): 1097-1113. doi: 10.3934/dcds.2011.31.1097

On strong Lagrange duality for weighted traffic equilibrium problem

1. 

Department of Mathematics and Applications “R. Caccioppoli”, University of Naples “Federico II”, via Cintia, 80126 Naples, Italy

2. 

Department of Mathematics and Computer Science, University of Catania, viale Andrea Doria n. 6, 95125 CATANIA, Italy, Italy

Received  October 2009 Revised  April 2010 Published  September 2011

The weighted traffic equilibrium problem introduced in [17], in which the equilibrium conditions have been expressed in terms of a weighted variational inequality, studies a transportation network in presence of congestion. For such a problem, existence and regularity theorems have been proved in [8]. In this paper, we analyze the dual problem and characterize the weighted traffic equilibrium solutions by means of Lagrange multipliers, which allow to describe the behavior of the weighted transportation network.
Citation: Annamaria Barbagallo, Rosalba Di Vincenzo, Stéphane Pia. On strong Lagrange duality for weighted traffic equilibrium problem. Discrete & Continuous Dynamical Systems - A, 2011, 31 (4) : 1097-1113. doi: 10.3934/dcds.2011.31.1097
References:
[1]

J.-P. Aubin, "Analyse Fonctionnelle Appliquée. Tome 2,", Translated from the English, (1987).

[2]

A. Barbagallo, Regularity results for evolutionary nonlinear variational and quasi-variational inequalities with applications to dynamic equilibrium problems,, J. Global Optim., 40 (2008), 29. doi: 10.1007/s10898-007-9194-5.

[3]

A. Barbagallo, Existence and regularity of solutions to nonlinear degenerate evolutionary variational inequalities with applications to dynamic network equilibrium problems,, Appl. Math. Comput., 208 (2009), 1. doi: 10.1016/j.amc.2008.10.030.

[4]

A. Barbagallo, On the regularity of retarded equilibrium in time-dependent traffic equilibrium problems,, Nonlinear Anal., 71 (2009). doi: 10.1016/j.na.2009.05.054.

[5]

A. Barbagallo and M.-G. Cojocaru, Continuity of solutions for parametric variational inequalities in Banach space,, J. Math. Anal. Appl., 351 (2009), 707. doi: 10.1016/j.jmaa.2008.10.052.

[6]

A. Barbagallo and A. Maugeri, Duality theory for the dynamic oligopolistic market equilibrium problem,, Optimization, 60 (2011), 29. doi: 10.1080/02331930903578684.

[7]

A. Barbagallo and S. Pia, Weighted traffic equilibrium problem with delay in non-pivot Hilbert spaces,, in, (2009), 51.

[8]

A. Barbagallo and S. Pia, Weighted variational inequalities in non-pivot Hilbert spaces with applications,, Comput. Optim. Appl., 48 (2011), 487. doi: 10.1007/s10589-009-9259-0.

[9]

J. M. Borwein and A. S. Lewis, Practical conditions for Fenchel duality in infinite dimensions,, in, 252 (1991), 83.

[10]

J. M. Borwein and A. S. Lewis, Partially finite convex programming. I. Quasi relative interiors and duality theory,, Math. Programming, 57 (1992), 15. doi: 10.1007/BF01581072.

[11]

P. Daniele and S. Giuffré, General infinite dimensional duality and applications to evolutionary networks and equilibrium problems,, Optim. Lett., 1 (2007), 227. doi: 10.1007/s11590-006-0028-z.

[12]

P. Daniele, S. Giuffré and A. Maugeri, Remarks on general infinite dimensional duality with cone and equality constraints,, Commun. Appl. Anal., 13 (2009), 567.

[13]

P. Daniele, A. Maugeri and W. Oettli, Variational inequalities and time-dependent traffic equilibria,, C. R. Acad. Sci. Paris, 326 (1998), 1059.

[14]

P. Daniele, A. Maugeri and W. Oettli, Time-dependent traffic equilibria,, J. Optim. Theory Appl., 103 (1999), 543. doi: 10.1023/A:1021779823196.

[15]

P. Daniele, S. Giuffré, G. Idone and A. Maugeri, Infinite dimensional duality and applications,, Math. Ann., 339 (2007), 221. doi: 10.1007/s00208-007-0118-y.

[16]

M. B. Donato, A. Maugeri, M. Milasi and C. Vitanza, Duality theory for a dynamic Walrasian pure exchange economy,, Pac. J. Optim., 4 (2008), 537.

[17]

S. Giuffré and S. Pia, Weighted traffic equilibrium problem in non pivot Hilbert spaces,, Nonlinear Anal., 71 (2009).

[18]

J. Jahn, "Introduction to the Theory of Nonlinear Optimization,", Second edition, (1996).

[19]

K. Kuratowski, "Topology," Vol. I,, Academic Press, (1966).

[20]

A. Maugeri and F. Raciti, On general infinite dimensional complementarity problems,, Optim. Lett., 2 (2008), 71.

[21]

A. Maugeri and F. Raciti, On existence theorems for monotone and nonmonotone variational inequalities,, J. Convex Anal., 16 (2009), 899.

[22]

A. Maugeri and F. Raciti, Remarks on infinite dimansional duality,, J. Global Optim., 46 (2010), 581. doi: 10.1007/s10898-009-9442-y.

[23]

C. Ratti, R. M. Pulselli, S. Williams and D. Frenchman, Mobile landscapes: Using location data from cell-phones for urban analysis,, Environment and Planning B: Planning and Design, 33 (2006), 727. doi: 10.1068/b32047.

[24]

G. Salinetti and R. J.-B. Wets, On the convergence of sequences of convex sets in finite dimensions,, SIAM Rev., 21 (1979), 18. doi: 10.1137/1021002.

[25]

G. Salinetti and R. J.-B. Wets, Addendum: On the convergence of convex sets in finite dimensions,, SIAM Rev., 22 (1980). doi: 10.1137/1022004.

[26]

E. H. Zarantonello, Projections on convex sets in Hilbert space and spectral theory. I. Projections on convex sets,, in, (1971), 237.

show all references

References:
[1]

J.-P. Aubin, "Analyse Fonctionnelle Appliquée. Tome 2,", Translated from the English, (1987).

[2]

A. Barbagallo, Regularity results for evolutionary nonlinear variational and quasi-variational inequalities with applications to dynamic equilibrium problems,, J. Global Optim., 40 (2008), 29. doi: 10.1007/s10898-007-9194-5.

[3]

A. Barbagallo, Existence and regularity of solutions to nonlinear degenerate evolutionary variational inequalities with applications to dynamic network equilibrium problems,, Appl. Math. Comput., 208 (2009), 1. doi: 10.1016/j.amc.2008.10.030.

[4]

A. Barbagallo, On the regularity of retarded equilibrium in time-dependent traffic equilibrium problems,, Nonlinear Anal., 71 (2009). doi: 10.1016/j.na.2009.05.054.

[5]

A. Barbagallo and M.-G. Cojocaru, Continuity of solutions for parametric variational inequalities in Banach space,, J. Math. Anal. Appl., 351 (2009), 707. doi: 10.1016/j.jmaa.2008.10.052.

[6]

A. Barbagallo and A. Maugeri, Duality theory for the dynamic oligopolistic market equilibrium problem,, Optimization, 60 (2011), 29. doi: 10.1080/02331930903578684.

[7]

A. Barbagallo and S. Pia, Weighted traffic equilibrium problem with delay in non-pivot Hilbert spaces,, in, (2009), 51.

[8]

A. Barbagallo and S. Pia, Weighted variational inequalities in non-pivot Hilbert spaces with applications,, Comput. Optim. Appl., 48 (2011), 487. doi: 10.1007/s10589-009-9259-0.

[9]

J. M. Borwein and A. S. Lewis, Practical conditions for Fenchel duality in infinite dimensions,, in, 252 (1991), 83.

[10]

J. M. Borwein and A. S. Lewis, Partially finite convex programming. I. Quasi relative interiors and duality theory,, Math. Programming, 57 (1992), 15. doi: 10.1007/BF01581072.

[11]

P. Daniele and S. Giuffré, General infinite dimensional duality and applications to evolutionary networks and equilibrium problems,, Optim. Lett., 1 (2007), 227. doi: 10.1007/s11590-006-0028-z.

[12]

P. Daniele, S. Giuffré and A. Maugeri, Remarks on general infinite dimensional duality with cone and equality constraints,, Commun. Appl. Anal., 13 (2009), 567.

[13]

P. Daniele, A. Maugeri and W. Oettli, Variational inequalities and time-dependent traffic equilibria,, C. R. Acad. Sci. Paris, 326 (1998), 1059.

[14]

P. Daniele, A. Maugeri and W. Oettli, Time-dependent traffic equilibria,, J. Optim. Theory Appl., 103 (1999), 543. doi: 10.1023/A:1021779823196.

[15]

P. Daniele, S. Giuffré, G. Idone and A. Maugeri, Infinite dimensional duality and applications,, Math. Ann., 339 (2007), 221. doi: 10.1007/s00208-007-0118-y.

[16]

M. B. Donato, A. Maugeri, M. Milasi and C. Vitanza, Duality theory for a dynamic Walrasian pure exchange economy,, Pac. J. Optim., 4 (2008), 537.

[17]

S. Giuffré and S. Pia, Weighted traffic equilibrium problem in non pivot Hilbert spaces,, Nonlinear Anal., 71 (2009).

[18]

J. Jahn, "Introduction to the Theory of Nonlinear Optimization,", Second edition, (1996).

[19]

K. Kuratowski, "Topology," Vol. I,, Academic Press, (1966).

[20]

A. Maugeri and F. Raciti, On general infinite dimensional complementarity problems,, Optim. Lett., 2 (2008), 71.

[21]

A. Maugeri and F. Raciti, On existence theorems for monotone and nonmonotone variational inequalities,, J. Convex Anal., 16 (2009), 899.

[22]

A. Maugeri and F. Raciti, Remarks on infinite dimansional duality,, J. Global Optim., 46 (2010), 581. doi: 10.1007/s10898-009-9442-y.

[23]

C. Ratti, R. M. Pulselli, S. Williams and D. Frenchman, Mobile landscapes: Using location data from cell-phones for urban analysis,, Environment and Planning B: Planning and Design, 33 (2006), 727. doi: 10.1068/b32047.

[24]

G. Salinetti and R. J.-B. Wets, On the convergence of sequences of convex sets in finite dimensions,, SIAM Rev., 21 (1979), 18. doi: 10.1137/1021002.

[25]

G. Salinetti and R. J.-B. Wets, Addendum: On the convergence of convex sets in finite dimensions,, SIAM Rev., 22 (1980). doi: 10.1137/1022004.

[26]

E. H. Zarantonello, Projections on convex sets in Hilbert space and spectral theory. I. Projections on convex sets,, in, (1971), 237.

[1]

Carlos F. Daganzo. On the variational theory of traffic flow: well-posedness, duality and applications. Networks & Heterogeneous Media, 2006, 1 (4) : 601-619. doi: 10.3934/nhm.2006.1.601

[2]

Rafał Kamocki, Marek Majewski. On the continuous dependence of solutions to a fractional Dirichlet problem. The case of saddle points. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2557-2568. doi: 10.3934/dcdsb.2014.19.2557

[3]

Qinglong Zhou, Yongchao Zhang. Analytic results for the linear stability of the equilibrium point in Robe's restricted elliptic three-body problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (3) : 1763-1787. doi: 10.3934/dcds.2017074

[4]

P.K. Newton. N-vortex equilibrium theory. Discrete & Continuous Dynamical Systems - A, 2007, 19 (2) : 411-418. doi: 10.3934/dcds.2007.19.411

[5]

Barry Simon. Equilibrium measures and capacities in spectral theory. Inverse Problems & Imaging, 2007, 1 (4) : 713-772. doi: 10.3934/ipi.2007.1.713

[6]

Gabriella Pinzari. Global Kolmogorov tori in the planetary $\boldsymbol N$-body problem. Announcement of result. Electronic Research Announcements, 2015, 22: 55-75. doi: 10.3934/era.2015.22.55

[7]

Shao-Yuan Huang, Shin-Hwa Wang. On S-shaped bifurcation curves for a two-point boundary value problem arising in a theory of thermal explosion. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4839-4858. doi: 10.3934/dcds.2015.35.4839

[8]

Olga Kharlampovich and Alexei Myasnikov. Tarski's problem about the elementary theory of free groups has a positive solution. Electronic Research Announcements, 1998, 4: 101-108.

[9]

David Grant, Mahesh K. Varanasi. Duality theory for space-time codes over finite fields. Advances in Mathematics of Communications, 2008, 2 (1) : 35-54. doi: 10.3934/amc.2008.2.35

[10]

Xinmin Yang. On symmetric and self duality in vector optimization problem. Journal of Industrial & Management Optimization, 2011, 7 (3) : 523-529. doi: 10.3934/jimo.2011.7.523

[11]

Fabio Cipriani, Gabriele Grillo. On the $l^p$ -agmon's theory. Conference Publications, 1998, 1998 (Special) : 167-176. doi: 10.3934/proc.1998.1998.167

[12]

Yunan Wu, T. C. Edwin Cheng. Classical duality and existence results for a multi-criteria supply-demand network equilibrium model. Journal of Industrial & Management Optimization, 2009, 5 (3) : 615-628. doi: 10.3934/jimo.2009.5.615

[13]

Tong Li. Well-posedness theory of an inhomogeneous traffic flow model. Discrete & Continuous Dynamical Systems - B, 2002, 2 (3) : 401-414. doi: 10.3934/dcdsb.2002.2.401

[14]

Peiyu Li. Solving normalized stationary points of a class of equilibrium problem with equilibrium constraints. Journal of Industrial & Management Optimization, 2018, 14 (2) : 637-646. doi: 10.3934/jimo.2017065

[15]

Andrew Raich. Heat equations and the Weighted $\bar\partial$-problem. Communications on Pure & Applied Analysis, 2012, 11 (3) : 885-909. doi: 10.3934/cpaa.2012.11.885

[16]

Rui Zhang, Yong-Kui Chang, G. M. N'Guérékata. Weighted pseudo almost automorphic mild solutions to semilinear integral equations with $S^{p}$-weighted pseudo almost automorphic coefficients. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5525-5537. doi: 10.3934/dcds.2013.33.5525

[17]

Mauro Garavello, Francesca Marcellini. The Riemann Problem at a Junction for a Phase Transition Traffic Model. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5191-5209. doi: 10.3934/dcds.2017225

[18]

Danilo Coelho, David Pérez-Castrillo. On Marilda Sotomayor's extraordinary contribution to matching theory. Journal of Dynamics & Games, 2015, 2 (3&4) : 201-206. doi: 10.3934/jdg.2015001

[19]

Yunan Wu, Guangya Chen, T. C. Edwin Cheng. A vector network equilibrium problem with a unilateral constraint. Journal of Industrial & Management Optimization, 2010, 6 (3) : 453-464. doi: 10.3934/jimo.2010.6.453

[20]

Michinori Ishiwata, Makoto Nakamura, Hidemitsu Wadade. Remarks on the Cauchy problem of Klein-Gordon equations with weighted nonlinear terms. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 4889-4903. doi: 10.3934/dcds.2015.35.4889

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (4)

[Back to Top]